Alert archive / Georgia / Freeze Watches in 2016
Freeze Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Nov 18, 2016, 2:52 PM EST for 55 counties in Georgia. It took effect at Nov 19, 2016, 9:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 2:52 PM EST (19:52 UTC)
- In effect from
- Nov 19, 2016, 9:00 PM EST
- Expired
- Nov 19, 2016, 2:53 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 55 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS72 KFFC 181952 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EST FRI NOV 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-190400- /O.NEW.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ /O.NEW.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 252 PM EST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * LOCATIONS...THE FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG A LINE FROM LAGRANGE...TO GRIFFIN...TO WASHINGTON. THE WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH AND CENTRAL GEORGIA. * TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WATCH AREA WILL DROP INTO THE UPPER 20S TO LOWER 30S. * WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS BETWEEN 30-45 MPH. * TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING BY MIDNIGHT ACROSS NORTH GEORGIA AND TOWARDS SUNRISE FOR THE REMAINDER OF FREEZE WATCH AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY 10AM. WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST BEGINNING SATURDAY MORNING AND CONTINUING THROUGH MIDNIGHT SUNDAY. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN SMALL TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ061-062-069>076-078>086-089>098-102>113-190400- /O.NEW.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 252 PM EST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT. * LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA. * WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS BETWEEN 30-45 MPH. * TIMING...WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST BEGINNING SATURDAY MORNING AND REMAIN ELEVATED THROUGH MIDNIGHT SUNDAY. * IMPACTS...HIGH WINDS COULD DOWN SMALL TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
971 WWUS72 KFFC 190229 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EST FRI NOV 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-191200- /O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ /O.CON.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 929 PM EST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT SATURDAY NIGHT EST... ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * LOCATIONS...THE FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO GRIFFIN TO WASHINGTON. THE WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH AND CENTRAL GEORGIA. * TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WATCH AREA WILL DROP INTO THE UPPER 20S TO LOWER 30S. * WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS BETWEEN 30-40 MPH. * TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING BY MIDNIGHT ACROSS NORTH GEORGIA AND TOWARDS SUNRISE FOR THE REMAINDER OF FREEZE WATCH AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY 10AM. NORTHWEST WINDS WILL INCREASE BEGINNING SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN SMALL TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ061-062-069>076-078>086-089>098-102>113-191200- /O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 929 PM EST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT SATURDAY NIGHT EST... * LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA. * WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS BETWEEN 30-40 MPH. * TIMING...NORTHWEST WINDS WILL INCREASE BEGINNING SATURDAY MORNING AND REMAIN STRONG THROUGH SATURDAY EVENING. * IMPACTS...HIGH WINDS COULD DOWN SMALL TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
303 WWUS72 KFFC 190753 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 AM EST SAT NOV 19 2016 GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-192000- /O.UPG.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/ /O.NEW.KFFC.FZ.W.0005.161120T0200Z-161120T1500Z/ /O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 253 AM EST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE FREEZE WARNING IS IN EFFECT FOR MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM LAGRANGE TO GRIFFIN TO WASHINGTON. THE WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH AND CENTRAL GEORGIA. * TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WARNING AREA WILL DROP INTO THE MID TO UPPER 20S FOR THE NORTHEAST MOUNTAINS AND 30 TO 35 FOR THE REST OF THE AREA. DUE TO THE WINDS BEING SLOW TO SUBSIDE TONIGHT...SOME AREAS OF THE WARNING WILL COME UP JUST SHORT OF 32 DEGREES. * WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. * IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DOWN TREES AND BRANCHES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ061-062-069>076-078>086-089>098-102>113-192000- /O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/ HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 253 AM EST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. * IMPACTS...HIGH WINDS COULD DOWN TREES AND BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAN DOWN TREES AND BRANCHES && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 18, 2:26 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 18, 2:26 PM EST, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 226 PM EST Fri Nov 18 2016 .SHORT TERM /Tonight through Saturday Night/... Overall tranquil conditions across Georgia today with high pressure influence at the sfc and aloft. This has allowed temperatures to warm up rather nicely this afternoon. If you're enjoying the continued warmth be sure to savor it because changes are on the horizon. Overnight tonight...a strong cold front will begin to move across the CWA...bringing some of the coolest weather we've seen in quite some time behind it. The front should be on our doorstep by 09z Sat. 12z guidance suggests that the strongest dynamics will remain confined to areas well north of us...essentially pointing us towards another dry fropa. However...a subtle shortwave/currently located along the Red River TX/OK border/ will migrate toward the area. Some lift with this feature...along with workable H5 height falls...and sufficient frontogentic forcing indicate that a few light showers could be possible across mainly the mountain counties through mid morning. Not a drought buster...though...by any means. Main concern on Saturday will be strong winds behind the front. By 12z...gusts will be noticeable across NW Ga and will quickly filter into the remainder of the CWA through the morning hours. By afternoon...winds will likely gust between 30-40kt. For this reason...have issued a Wind Advisory and Fire Danger Statement 12z Sat-05z Sun for the entire CWA. Smoke will be a concern once again as winds shift to the north and allow plumes to travel southward. See SPS for further details. Aside from some low-level clouds in the morning...skies will be clear Saturday. Saturday night....very strong cold air advection in the wake of the cold front will be in place as a 1033mb sfc high slides into the lower MS Valley. Although winds will remain elevated...temps will plummet well into the 30s. For all of north Georgia and portions of central Georgia...a Freeze Watch has been issued. Kovacik .LONG TERM /Sunday through Friday/... No significant changes made in the extended forecast grids with this cycle. 12Z model run shows medium range models fairly consistent with recent runs and continuing in relatively good agreement through the end of next week. Still looking at seasonably cool and dry weather to start the period as the region remains under persistent northwesterly upper flow pattern through Monday. Temperatures moderate some by late Monday into Tuesday and Wednesday as weak upper ridging over the area transitions to southwesterly upper flow ahead of the next system approaching the area. Models are still indicating sufficient southerly flow ahead of the system to tap at least a moderate amount of gulf moisture with a chance of precipitation Wednesday/Wednesday night. Please see the previous Long Term Forecast Discussion below. 20 && .FIRE WEATHER... Gusty winds will be the greatest concern on Saturday. Winds will begin to noticeably increase beginning around sunrise Saturday morning...generally sustained between 15 and 25kts...with gusts between 30-40kts. Min RH values will be around 35-45 percent across north Georgia...and between 27 to 30 percent most of central Georgia. Although conditions are borderline for Red Flag criteria across central counties on Saturday...min RH values just don't quite reach critical thresholds. A Fire Danger Statement has been issued for all counties on Saturday. Subsequent shifts may adjust this as necessary but regardless...high fire danger remains a concern on Saturday. Strong winds amidst such dry conditions will allow for rapid fire spread. Please Remember...Extreme to Exceptional Drought conditions exist across north and most of central Georgia and the resulting critically dry fuels will keep the risk of wildfires continuing across the area. Kovacik && .PREV DISCUSSION... /Issued 341 AM EST Fri Nov 18 2016/ Previous LONG TERM Forecast Discussion/Saturday Night through Thursday/... Some of the coldest air of this young season expected as we begin the long term period. A 1033mb high will settles into the Arklatex allowing for a continued moderate to strong NW flow into the local area. Will definitely be a freeze type of the advective variety as gradient remains just as strong through 12Z Sun. Looking like with the latest guidance numbers coming in that it will be point north of I20 on the west side and I 85 on the east for the most likely freeze candidates. In addition...models consistent in painting some mid 20s over the NE mountains where a few hours of a hard freeze will be possible. Freeze watch looks in the offing but still 4 periods out and will have to leave it for the day shift for now. A more wide expanse area will reach freezing or below for Monday morning but will need to decide which counties can be removed based on Sat nights freeze and the fact that growing season officially ends as far as freeze products go on the 20th of the month. Next system still looks on track for next Wed with models continuing to flip flop on how much moisture is available with this system. More is there this run compared to 24 hours ago and would almost certainly lead to categorical to likely pops if this scenario pans out. But given continued drought and the propensity of the models to back off as the system approaches...will keep mid range chance as a max in there for now. Deese AVIATION... 18Z Update... Clear skies will prevail across all TAF sites rest of today and most of the overnight. Smoke not a concern today with light winds mainly flirting around the W side. Tonight a strong cold front will move across the area from NW to SE. Rain chances too small to mention...however low clouds and wind will be the outlying issues. MVFR ceilings are likely around sunrise for a few hours. Winds will become very gusty out of the NW behind the front...with gusts between 30 and 40kts likely by afternoon. //ATL Confidence...18Z Update... High on all elements Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 51 61 32 56 / 5 5 0 0 Atlanta 53 57 34 53 / 10 10 0 0 Blairsville 47 51 24 48 / 30 30 0 5 Cartersville 51 55 31 53 / 30 20 0 0 Columbus 53 63 35 58 / 5 5 0 0 Gainesville 52 55 32 53 / 10 10 0 0 Macon 48 66 32 59 / 0 0 0 0 Rome 50 55 30 54 / 30 20 5 5 Peachtree City 50 59 31 54 / 10 5 0 0 Vidalia 50 72 37 60 / 0 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM Saturday to midnight EST Saturday night FOR THE FOLLOWING ZONES: Baldwin...Banks...Barrow...Bartow... Bibb...Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Freeze Watch from Saturday evening through Sunday morning FOR THE FOLLOWING ZONES: Banks...Barrow...Bartow...Butts...Carroll... Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Heard...Henry...Jackson...Jasper...Lumpkin... Madison...Meriwether...Morgan...Murray...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pickens...Pike...Polk... Putnam...Rockdale...South Fulton...Spalding...Taliaferro... Towns...Troup...Union...Walker...Walton...White...Whitfield... Wilkes. && SHORT TERM...Kovacik LONG TERM....20 AVIATION...Kovacik
Hazardous weather outlook, Nov 18, 12:50 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 PM EST FRI NOV 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1250 PM EST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PLEASE SEE LATEST SPECIAL WEATHER STATEMENT CONCERNING SMOKY CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A HIGH FIRE DANGER IS LIKELY ON SATURDAY AS WINDS BECOME NORTHWEST 15 TO 25 MPH AND GUSTY WITH HUMIDITIES DROPPING TO NEAR 25 PERCENT IN SOME AREAS. HIGH FIRE DANGER IS POSSIBLE AGAIN SUNDAY AND MONDAY DUE TO LOW RELATIVE HUMIDITIES. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 18, 2:10 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 PM EST FRI NOV 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 210 PM EST FRI NOV 18 2016 ...THREAT OF SMOKE TO RETURN TO MUCH OF NORTH AND CENTRAL GEORGIA SATURDAY... THE SOUTHERLY WIND COMPONENT AHEAD OF AN APPROACHING FRONTAL BOUNDARY HAS ALLOWED FOR THE MOST SIGNIFICANT SMOKE TO REMAIN CLOSE TO AND NORTH OF THE FIRE SOURCES OVER FAR NORTH GEORGIA TODAY. HOWEVER...WINDS WILL BE SHIFTING TO THE NORTHWEST LATE TONIGHT AND SATURDAY MORNING ALONG AND BEHIND THE COLD FRONT AS IT SWEEPS THROUGH NORTH AND CENTRAL GEORGIA. THIS WILL SPREAD THE SMOKE FROM THE FAR NORTH GEORGIA FIRES WELL SOUTH TO AFFECT MOST OF THE FORECAST AREA. IN ADDITION...WIND SPEEDS WILL BE INCREASING TO 15 TO 25 MPH WITH HIGHER GUSTS DURING THE DAY SATURDAY. THIS WILL INCREASE THE FIRE DANGER THREAT ACROSS THE AREA. IT WILL EXTREMELY EASY FOR EVEN SMALL FIRES TO ESCALATE IN SCOPE IN A RAPID MANNER. PLEASE CONTINUE TO HEED ALL LOCAL AND STATE FIRE BANS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:52 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.